Senior Member (female)
Join Date: Jan 2004
Location: Ontario, Canada
Re: Hypochondriac stories
I just accepted that I may have an anxiety disorder, after returning from the doctors office.
My story starts with quitting smoking 3yrs ago as I was getting SOB, but of course I wacked on lbs(50 to be exact)
I then started feeling exhasted all the time,I used to donate bld, but now they wouldn't let me as my bld was lower than allowed.
I was also getting pain up my left side(crampy and colicky)Doc sent me for a endoscopy and some CT scan of my bowels. That doc claimed I had a touch of IBS,possibly.
Next thing I know I have blurred vision and foggy(I now where glasses),achey joints(knees, fingers, toes,elbows,wrists)shakey,bladder incontenience,chest pain,tremors in hand,changes in my period, and the continued fatigue.
Doc was now concerned, tested me for lupus(I thought I had this for sure), thyroid, menapause,MS, heart disorders.
Bld work showed ESR elevated and bld a little low,also alpha 1 was low( doc explained that this could indicate emphyasema(sp) or liver disease later in life)
A CT scan was ordered to rule out any MS, but they found a "prominent Bulge", doc states possibly anyerism or clot. I panick, sent to neurlogist and have MRI,apparently it is not either and I don't have MS.
Next, I'm sent to Rheumatologist. He says take this anti-imflammatory and that I have osteoarthritis,also loose weight
Cardiologist does tests finds I have MVP and that my heart is good otherwise, and to loose weight.
urologist says he will do surgery to fix bladder and loose weight.
So, I carried on with taking Wellbutrin,anti-imflammatory and panteloc(stomache med) occasionally seeing PCP and checking out internet, sometimes thinking I might really have a disease, but surfing the net is not a good idea,it just feeds my anxiety.
Recently I have had increased bruising,nausea and some vomiting with feeling of fullness under left ribs, heart palps increasing, concerned it was meds so started to wean off.I went to see doc today about these recent "symptoms", she agreed it could be from the meds and told me to discontinue them and procceded to read a letter from the cardiologist stating he felt all my issues were due to anxiety and of course the weight gain.
I do have a LOT of stress in my life.I work fulltime, have come out of an abusive marriage,but remarried to a wonderful man, my daughter has congenitial heart disease and my mothers' health is now failing.
I cannot watch or read the newspaper any more, as it gives me more anxiety and depresses me.
So...... here is my story,I guess I'm a hypochondriac with anxiety.
I am now stopping my meds and hopefully start feeling better and I have to LOOSE WEIGHT.
This health board is wonderful for people with "real"diseases, but to some of us hypos it feeds our problems, so with that being said I will probably be weaning myself off the boards, but I hope the moderaters don't ban me as I don't know if I can go cold turkey(LOL)
Mike I hope this helps you and I hope you get better, I'm also assuming 1984 is the year you were born, if this is so,you are too young to let this control your life as you have a lot of living to do,easier said than done, but please try.